Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 68, NWS Blacksburg, VA

June 17, 2014Surry County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 17, 2014, 2:17 PM EDT for Surry County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2014, 2:17 PM EDT (18:17 UTC)
Expired
Jun 17, 2014, 3:00 PM EDT
In force
43 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Surry County, NC

The radar

The Roanoke radar (KFCX), 82 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1019 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1019 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

480 
WUUS51 KRNK 171817
SVRRNK
NCC171-171900-
/O.NEW.KRNK.SV.W.0068.140617T1817Z-140617T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
217 PM EDT TUE JUN 17 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 300 PM EDT

* AT 216 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOUNTAIN
  PARK...AND IS NEARLY STATIONARY. ANOTHER STORM WAS 2 MILES NORTH OF PINE RIDGE
  AND IS ALSO EXPECTED TO BECOME SEVERE.
 
  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOUNT AIRY...
  FAIRVIEW...
  DOBSON...
  BOTTOM...
  AND MOUNTAIN PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3630 8087 3633 8087 3640 8096 3642 8096
      3656 8070 3656 8067 3653 8063 3633 8063
TIME...MOT...LOC 1816Z 331DEG 3KT 3639 8086 

HAIL...1.00IN
WIND...60MPH

$$

WP
2 follow-up statements
938 
WWUS51 KRNK 171839
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
239 PM EDT TUE JUN 17 2014

NCC171-171900-
/O.CON.KRNK.SV.W.0068.000000T0000Z-140617T1900Z/
SURRY NC-
239 PM EDT TUE JUN 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR WESTERN SURRY COUNTY...

AT 238 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOUNTAIN
PARK...MOVING EAST AT 5 MPH. VERY HEAVY RAIN...LARGE HAIL...AND 
GUSTY WINDS CAN BE EXPECTED.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
DOBSON...
BOTTOM...
MOUNTAIN PARK...
AND STATE ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3630 8087 3633 8087 3640 8096 3642 8096
      3656 8070 3656 8067 3653 8063 3640 8068
      3634 8071
TIME...MOT...LOC 1838Z 282DEG 5KT 3641 8086 

HAIL...1.00IN
WIND...60MPH

$$

MBS
445 
WWUS51 KRNK 171858
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT TUE JUN 17 2014

NCC171-171908-
/O.EXP.KRNK.SV.W.0068.000000T0000Z-140617T1900Z/
SURRY NC-
258 PM EDT TUE JUN 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
WESTERN SURRY COUNTY WILL EXPIRE AT 300 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN 
AND FLASH FLOODING ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3630 8087 3633 8087 3640 8096 3642 8096
      3656 8070 3656 8067 3653 8063 3640 8068
      3634 8071
TIME...MOT...LOC 1855Z 331DEG 3KT 3641 8086 

$$

MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:05 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 17, 12:05 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC
1205 PM EDT TUE JUN 17 2014

.SYNOPSIS...
HIGH PRESSURE ALOFT WILL LINGER OVER THE REGION INTO THURSDAY
BEFORE BEING SUPPRESSED SOUTHWARD AS AN UPPER TROUGH HEADS EAST
TOWARD THE GREAT LAKES BY THE WEEKEND. TYPICAL SUMMER WEATHER
TURNS MORE ACTIVE BY WEEKS END AS A WEAK COOL FRONT SAGS IN FROM
THE NORTH.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1020 AM EDT TUESDAY...

MID AND UPPER LEVEL RIDGING CONTINUES TO BUILD OVER THE SOUTHERN
APPALACHIANS...WITH SURFACE HIGH PRESSURE ALONG THE CAROLINA COAST
AND A SHARPENING PIEDMONT TROUGH. DEWPOINTS SHOULD AGAIN MIX BACK
INTO THE 60S THIS AFTERNOON...AND COMBINED WITH HIGHS WELL INTO THE
90S IN THE PIEDMONT...MLCAPE OF 1000-1500 J/KG IS EXPECTED WITH
LITTLE IN THE WAY OF A CAP. HOWEVER...THERE DOESNT APPEAR TO BE ANY
DISTURBANCES ROTATING AROUND ANTICYCLONE ALOFT TO AID IN CONVECTIVE
INITIATION...SO ISOLATED TO WIDELY SCATTERED STORMS WILL DEVELOP
ALONG THE HIGHER TERRAIN AND DRIFT INTO THE PIEDMONT WITH RESULTING
COLD POOLS AND WEAK STEERING FLOW. HI-RES WRFS AND HRRR SHOW SOME
BETTER FOCUS ALONG THE SOUTHERN BLUE RIDGE AREA WITH A GENERAL
SMATTERING TO THE NORTH. HAVE MADE SOME MINOR ADJUSTMENTS TO SHOW
THIS AREAL TREND. DCAPE WILL AGAIN BE HIGH SO THE MAIN THREAT FROM
AN ISOLATED SEVERE STORM WILL BE DAMAGING WIND GUSTS.

ANOTHER HOT/HUMID DAY WITH WESTERN RECORD HIGHS POSSIBLE PER THE
CLIMATE SECTION BELOW AS EXPECT HIGHS 1-3 DEGREES WARMER GIVEN
SLIGHT 85H WARMING AND PERHAPS A BIT LESS CONVECTION UNDER
SUNSHINE.

APPEARS ANY EARLY CONVECTION TO QUICKLY FADE PER LACK OF UPPER
SUPPORT WITH SKIES TURNING PC TO MOSTLY CLEAR ALLOWING MORE
PATCHY FOG LATE UNDER THE RIDGING. LOWS AGAIN BASICALLY IN THE 60S
EXCEPT LIKELY STAYING ABOVE 70 IN SPOTS GIVEN MOISTURE AROUND.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
AS OF 300 AM EDT TUESDAY...

TYPICAL SUMMERTIME PATTERN CONTINUES WEDNESDAY. SURFACE HIGH
PRESSURE REMAIN JUST OF THE SOUTH CAROLINA COAST. AN UPPER LEVEL
HIGH AND AN 850 MB HIGH WILL BE VERTICALLY STACKED AND CENTERED
OVER TENNESSEE. LOW LEVEL FLOW WILL INCREASE FROM
SOUTHWEST...THEN WEST ON THE NORTH SIDE OF THE 850 MB HIGH. THIS
SOUTHWEST TO WEST FLOW WILL PUSH RICH MOISTURE INTO OUR REGION.
THE MOISTURE COMBINED WITH DAYTIME HEATING AND THE BEST CAPPING
INVERSION WEST OF THE AREA WILL YIELD DAYTIME AND EARLY EVENING
SHOWERS AND THUNDERSTORMS INTO WEDNESDAY NIGHT. SWODY2 HAS PLACED
THE SLIGHT RISK OF SEVERE STORMS TO OUR NORTH FROM THE GREAT LAKES
EASTWARD TO NEW JERSEY WITH THE BEST POTENTIAL FOR STRONGER STORMS
INVOF OF WARM FRONT WITH BEST DYNAMICS. WITH WEST WINDS AND 850MB
TEMPERATURES AROUND 20 C...HIGH TEMPERATURES WEDNESDAY WILL RANGE
THE MID 80S IN THE MOUNTAINS TO THE MID TO UPPER 90S IN THE
PIEDMONT. RECORD HIGHS LISTED IN CLIMATE SECTION. NO REAL ESCAPE
FROM THE HEAT WEDNESDAY NIGHT AS LOWS WILL BE QUITE MILD WITH
READINGS FROM THE LOWER 60S IN THE MOUNTAINS TO THE LOWER 70S IN
THE PIEDMONT.

ON THURSDAY...AN UPPER LEVEL TROUGH MOVING INTO NEW ENGLAND WILL
SEND A BACKDOOR FRONT TOWARD OUR AREA. THIS WILL RESULT IN BETTER
COVERAGE OF SHOWERS AND THUNDERSTORMS. KEPT THE HIGHEST POPS
ACROSS THE NORTHWEST. HIGH TEMPERATURES ON THURSDAY WILL REMAIN
ABOVE NORMAL WITH VALUES FROM THE LOWER 80S IN THE WEST TO THE MID
90S IN THE SOUTHEAST. FRONTAL BOUNDARY WILL REMAIN ACROSS OUR
REGION THURSDAY NIGHT INTO FRIDAY...THEN FRONT LIFTS NORTH AS WARM
FRONT FRIDAY NIGHT. USED HPCGUIDE TEMPERATURES FOR FRIDAY AND
PLACED THE HIGHEST POPS ACROSS NORTHERN PORTIONS OF THE FORECAST
AREA.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 1230 PM EDT MONDAY...

MEDIUM RANGE FORECAST CONTINUES TO LOOK ACTIVE AS UPPER RIDGE
FLATTENS WHILE TROUGH MOVES ACROSS THE NRN TIER OF STATES INTO THE
GREAT LAKES BY THE END OF THE PERIOD. STAYING CLOSE TO WHAT WE
FORECASTED YESTERDAY IN TERMS OF KEEPING POPS IN THE CHANCE
RANGE...DUE TO TIMING OF INDIVIDUAL IMPULSES RACING ALONG THE SRN
EDGE OF THE WESTERLIES. ALL IN ALL EVEN THOUGH WILL HAVE POPS NO
HIGHER THAN 50-55...STILL CONFIDENCE IS HIGH THAT AT LEAST MOST OF
THE FORECAST AREA WILL SEE MEASURABLE RAINFALL DURING THIS TIME.

WILL BE CONCERNED WITH MESOSCALE CONVECTIVE SYSTEMS AND TRAINING
ALONG THE SRN EDGE OF THE WESTERLIES...AND POTENTIAL FOR FLASH
FLOODING IF IT TRACKS OVER THE SAME SPOT. STILL TOO EARLY TO MENTION
IN THE HWO...BUT BEARS WATCHING. AS THE AIRMASS HEATS UP PRIOR TO
THIS...PLENTY OF FUEL TO ADD TO THE PROVERBIAL FIRE ONCE CONVECTION
TAKES PLACE...AND WOULD NOT BE SURPRISED AT LEAST FRI-SAT TO SEE
SOME SVR STORM THREAT WITH DAMAGING WINDS. CURRENTLY SPC
HIGHLIGHTING LOW PREDICTABILITY GIVEN LACK OF SHEAR AND TIMING OF
THE WAVES.

MODELS DIFFER OVER THE WEEKEND INTO MONDAY WITH THE 00Z ECMWF FASTER
NOW WITH FROPA AND SHORTWAVE DIGGING INTO THE EAST BY MONDAY. THIS
MODEL HAS BEEN SHOWING INCONSISTENCY SO WILL LEAN TOWARD 00Z GFS/06Z
GFS AND WPC FORECAST. THIS WILL KEEP OUR AREA ON THE SOUTH SIDE OF
THE FRONT AND KEEP US IN A STICKY AIRMASS. TEMPS WILL BE STAYING
ABOVE NORMAL...ALTHOUGH BLOWOFF FROM CONVECTION UPSTREAM AND STORMS
OVERHEAD CAN HINDER THE HEAT. OVERNIGHT WILL BE MUGGY WITH LOWS IN
THE 60S...NEAR 70 SOUTHEAST.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 1205 PM EDT TUESDAY...

A STAGNANT PATTERN IN PLACE WILL KEEP AVIATION CONDITIONS AND TRENDS
SIMILAR TO THE PAST 24 HOURS. OVERNIGHT FOG IN VALLEYS AND DUE TO
RADIATIONAL COOLING LIFTED QUICKLY THIS MORNING... AND RESULTING VFR
CONDITIONS ARE LIKELY TO DOMINATE INTO THIS EVENING... WITH SCT-BKN
VFR CUMULUS. ISOLATED TO SCATTERED STORMS ARE STILL LIKELY TO
DEVELOP... ALTHOUGH CONFIDENCE IS LOWER THAT ANY ONE TAF AREA WILL
BE DIRECTLY IMPACTED... AND WILL STICK WITH VCTS MENTIONS DURING THE
MID TO LATE AFTERNOON. THE LATEST HRRR AND RAP MODEL RUNS SHOW
CONVECTIVE DEVELOPMENT STARTING NEAR THE BEGINNING OF THE TAF VALID
PERIOD... WITH GREATER COVERAGE NEAR LYH/DAN/ROA THAN THE MORE
WESTERN SITES OF BCB/BLF/LWB... SO AVIATION INTERESTS ALONG AND EAST
OF THE BLUE RIDGE HAVE A SLIGHTLY GREATER CHANCE OF BEING IMPACTED
BY LOCALIZED IFR CONDITIONS IN/NEAR STORMS THIS AFTERNOON.
INDIVIDUAL UPDRAFTS SHOULD BE FAIRLY SHORT LIVED AND CIRCUMNAVIGABLE
GIVEN THE VERY WEAK WIND FIELD AND MARGINAL MOISTURE THROUGH THE
COLUMN... BUT LOCALLY ENHANCED WIND GUSTS AND HAIL ARE LIKELY IN AND
NEAR ANY STORMS. WITH LOSS OF HEATING... ANY STORMS ARE EXPECTED TO
DISSIPATE SOON AFTER 02Z. WITH LITTLE CHANGE IN AIR MASS... EXPECT
REMNANT MID CLOUDS LEFTOVER FROM CONVECTION HERE AND UPSTREAM... AND
WITH PERSISTENCE RULING... PATCHY FOG IS AGAIN POSSIBLE IN VALLEY
AND LOW AREAS 07Z-12Z... MOST LIKELY AT LWB... ALTHOUGH IT MAY BE OF
LESSER IMPACT AND SHORTER DURATION GIVEN THE EXPECTED OFFSET
PRESENCE OF CONVECTIVE DEBRIS CLOUDS. ONCE ANY FOG LIFTS AND MIXES
WED MORNING... VFR CONDITIONS ARE EXPECTED TO RETURN AFTER 13Z AND
HOLD THROUGH THE END OF THE TAF VALID PERIOD.

EXTENDED AVIATION DISCUSSION...

LOOKING BEYOND 18Z WED... A TYPICAL SUMMER PATTERN IS ANTICIPATED
THROUGH THE UPCOMING WEEKEND... WITH THE GREATEST AVIATION THREATS
BEING THE SCATTERED DAYTIME CONVECTION AND THE ATTENDANT STRONG
VARIABLE/GUSTY WINDS AND POSSIBLE HAIL. COVERAGE APPEARS LOW FOR WED
AFTERNOON... MAINLY ISOLATED STORMS AND MORE LIKELY TO AFFECT S/W
SITES SUCH AS BLF/BCB/DAN... GIVEN THE DRIER AND MORE STABLE MID
LEVELS. A BACKDOOR FRONT WILL DIP SOUTHWARD TOWARD THE AREA THU...
AND EXPECT BETTER COVERAGE OF STORMS THU AFTERNOON LASTING THROUGH
THU NIGHT AND ON FRI AS WELL. A WEAK FLOW PATTERN HOLDING OVER THE
WEEKEND WILL KEEP THE BETTER STORM CHANCES EACH AFTERNOON THROUGH
EARLY EVENING SAT/SUN. AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE
NIGHT/EARLY MORNING... PARTICULARLY IN AREAS THAT SEE RAIN THE
PREVIOUS AFTERNOON. THE MOST OPTIMAL FLIGHT CONDITIONS EACH DAY
SHOULD BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS LIFT
AND BURN OFF... AND BEFORE AFTERNOON CONVECTION REDEVELOPS.

&&

.CLIMATE...
LOCATIONS RECORDS (6/17)     (6/18)

ROANOKE           96/1944    97/1925
LYNCHBURG         96/1944    96/1944
DANVILLE          99/1981    96/2007
BLACKSBURG        88/1994    88/2007
BLUEFIELD         86/2007    90/2007
LEWISBURG         86/1996    88/2007

&&

.EQUIPMENT...
THE NOAA WEATHER RADIO TRANSMITTER AT MOUNT JEFFERSON REMAINS OFF
THE AIR THIS MORNING. THIS IS STATION WNG588 ON A FREQUENCY OF
162.525 MHZ. TECHNICIANS WILL BE RETURNING TO THE SITE THIS
MORNING WITH EXPECTATION OF A RETURN TO SERVICE AS EARLY AS THIS
AFTERNOON.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WP
NEAR TERM...JH/BLS
SHORT TERM...KK
LONG TERM...WP
AVIATION...HARTFIELD
CLIMATE...JH
EQUIPMENT...JH/WP
Hazardous weather outlook, Jun 17, 3:23 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 AM EDT TUE JUN 17 2014

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-180730-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
323 AM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE A THREAT OF STORMS EACH DAY...INCREASING IN
COVERAGE BY THE WEEKEND. EACH DAY...THERE WILL BE A THREAT OF A
STRONG TO SEVERE STORM...ALONG WITH ISOLATED FLASH FLOOD
POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 17, 2:01 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
201 PM EDT TUE JUN 17 2014

NCZ003-171845-
SURRY NC-
201 PM EDT TUE JUN 17 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 245 PM EDT

* AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR MOUNTAIN PARK...MOVING TO THE SOUTHEAST
  AT 5 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  MOUNTAIN PARK...
  DOBSON...
  BOTTOM...
  AND STATE ROAD.

LAT...LON 3627 8082 3631 8087 3633 8087 3634 8089
      3636 8090 3637 8093 3640 8096 3641 8096
      3650 8079 3640 8064
TIME...MOT...LOC 1759Z 331DEG 4KT 3639 8085

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 2:01 PM EDTSpecial Weather StatementRNKSurry44 min
Jun 17, 2:51 PM EDTFlash Flood WarningRNKSurry3 hr
Jun 17, 2:55 PM EDTSevere Thunderstorm WarningRNKSurry50 min
Jun 17, 3:03 PM EDTSpecial Weather StatementRNKSurry57 min
Jun 17, 3:48 PM EDTSpecial Weather StatementRNKWatauga42 min
Jun 17, 4:09 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes51 min
Jun 17, 4:20 PM EDTSevere Thunderstorm WarningRNKStokes, Yadkin55 min
Jun 17, 4:55 PM EDTSevere Thunderstorm WarningRNKRockingham65 min
Jun 17, 5:29 PM EDTSpecial Weather StatementRNKRockingham31 min
Jun 17, 5:32 PM EDTSevere Thunderstorm WarningRNKRockingham58 min
Jun 17, 6:00 PM EDTSpecial Weather StatementRNKYadkin60 min
Jun 17, 6:06 PM EDTSevere Thunderstorm WarningRNKWilkes, Yadkin54 min
Jun 17, 6:25 PM EDTAreal Flood AdvisoryRNKWilkes, Yadkin4 hr
Jun 17, 6:31 PM EDTSevere Thunderstorm WarningRNKCaswell59 min
Jun 17, 6:37 PM EDTSpecial Weather StatementRNKRockingham53 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.